Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 164, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2016, 3:29 PM CDT for Butler County, Ripley County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2016, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 8, 2016, 4:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:13 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 8, 3:13 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
313 PM CDT FRI JUL 8 2016
.SHORT TERM...(Tonight through Sunday night)
Issued at 313 PM CDT Fri Jul 8 2016
MCV moving across southern MO driving next batch of convection
slated to affect the area this afternoon and evening, mainly the
southern 1/3 to southern 1/2. Airmass very unstable over SEMO, and
destabilizing elsewhere with modest recovery behind this morning's
MCV. Will continue with higher PoPs south, lower north for
convection through the evening, with SVR possible SEMO into far
west KY (see latest SVR watch). Will lower PoPs from north to
south overnight. Will also allow the Flash Flood Watch to continue
with the chance of convection increasing through the evening.
For Saturday through Sunday...Best PoPs will be over the SSW 1/3
to 1/2 of the area. Generally followed a blend of the NAM and
ECMWF for best chance PoPs. Will use persistence for temps as
latest MOS and raw model output line up with existing numbers.
.LONG TERM...(Monday through Friday)
Issued at 313 PM CDT Fri Jul 8 2016
The frontal boundary that will linger to our south through the
weekend will lift northeast across the region Monday into Tuesday.
This will give us some diurnally driven convection Monday and
Tuesday, with a lull Monday night with the loss of heating. By
Tuesday night, the front will be to our northeast, so just a few
showers and thunderstorms may linger in southwest Indiana.
Temperatures will rebound back to seasonal readings behind the
front, and dew points will creep back upward through mid week. This
will lead to heat indices climbing back to around 100 degrees by
Tuesday and especially Wednesday.
Models differ quite a bit on timing of an approaching cold front mid
week. GFS has an upper level trof moving across the region Tuesday
into Wednesday, and then has the cold front moving toward the region
faster than the ECMWF and Canadian. In any case, with a hot and
muggy air mass in place across the region, shower and thunderstorm
chances will gradually increase for mid to late week. Kept
possibilities in the chance category through the end of the extended
due to timing uncertainties.
&&
.AVIATION...
Issued at 313 PM CDT Fri Jul 8 2016
Scattered shra/tstms are possible late this afternoon into this
evening, with brief MVFR conditions possible with tstm activity.
After mid evening, VFR conditions are expected. Winds will be west
to northwest at 7 to 12 kts with a few higher gusts through 02z,
then become light.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 11 PM CDT this evening for ILZ089-090-
094.
MO...None.
IN...None.
KY...Flash Flood Watch until 11 PM CDT this evening for KYZ005>013-
016-017-021-022.
&&Hazardous weather outlook, Jul 8, 3:59 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT FRI JUL 8 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 359 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST AGAIN TODAY, BOTH THIS MORNING, AND AGAIN THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS TODAY...SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS HARDEST HIT BY RECENT HEAVY RAINS. REFER TO THE WATCH FOR DETAILS. A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE AS WELL...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUING DAILY STORM CHANCES EXIST. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:36 AM CDT | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 7 more | 19 hr |
| Jul 8, 5:47 AM CDT | Special Weather Statement | PAH | Ballard, McCracken | 58 min |
| Jul 8, 7:05 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, McLean, Webster | 115 min |
| Jul 8, 8:06 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 24 min |
| Jul 8, 8:28 AM CDT | Areal Flood Advisory | PAH | Daviess | 2 hr |
| Jul 8, 9:38 AM CDT | River Flood Warning | PAH | McLean, Webster | 5 days |
| Jul 8, 10:05 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 40 min |
| Jul 8, 5:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Hickman | 26 min |
| Jul 8, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 52 min |
| Jul 8, 6:11 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Graves, McCracken, Marshall | 3 hr |
| Jul 8, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 34 min |
| Jul 8, 6:27 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Jul 8, 6:39 PM CDT | Flash Flood Warning | PAH | Calloway | 111 min |
| Jul 8, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 36 min |
| Jul 8, 6:54 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 51 min |
| Jul 8, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 55 min |
| Jul 8, 4:14 PM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley | 3 hr |
| Jul 8, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 42 min |
| Jul 8, 4:55 PM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jul 8, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 20 min |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 48 min |
| Jul 8, 5:19 PM CDT | Flash Flood Warning | PAH | Carter, Wayne | 3 hr |
| Jul 8, 5:24 PM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Jul 8, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.